Has anyone else been prescribed this? I’ve had some very unpleasant experiences with medications and am a little wary of drugs at this point. wondering what the side effects are, how it helps. All i’ve been told about it is that it could permanently make me twitchy but probably not. I mostly would like to know if it helps.
Weight gain. I gained 40lbs in a short while on this medication. Even got stretch marks from it. I do no recommend it unless you somehow avoid the weight gain.
That’s startling. How short of a time? After stopping it did the weight come off easy? I unfortunately have to take it, it’s not exactly a choice at the moment. But psychologically? I mean, does it it put a damper on the delusions, stop them completely? Make you feel slow or stupid? Tired?
Think it was a few weeks, perhaps 2 or three. Fastest I ever gained weight and my body agreed. I still have the stretch marks to some extent and it’s been a year. The weight didn’t come off, it’s still there. As for the other effects. It did help with the voices but I still had delusions. The delusions/voices really started to fade when I was taking Risperidone.
Thanks i appreciate the reply. I suppose i’ll just have to take it and hope for the best. All i’m really doing is stressing about side effects now i guess.
‘Permanently make you twitchy?’
I take it, and it makes my hands a little shaky, but that’s all. I don’t know if it’s permanent or not.
Yes the psych said something about, rarely, it may make a persons face or lips twitch, and that this may be permanent, but may go away after time. Only remembered that cause she felt the need to say it several times. probably nothing to worry about and just something they have to mention for legal reasons. I don’t think she mentioned hands. Does it help you with the psychological stuff? Hallucinations?
That sounds like they’re talking about tardive dyskinesia a very nasty condition which can be permanent. It’s very rare though, and there’s a risk of it from all anti-psychotics. I’ve been taking olanzapine nearly 20 years and I don’t have td. If you do get it, then tell a doc and they’ll put you on another med.
It helps with my delusions, I used to have very bad paranoia and olanzapine has reduced it a lot and made it manageable .
The bottom line, my life is better with olanzapine than without it, but the weight gain from it sux.
Edit I should also say that the meds effect everyone differently, not everyone has bad weight gain, try it and see how it effects you.
thanks will do. I’m hoping it helps. just seeing what i’m in for. It was medication that triggered my psychosis the first time, so been very suspicious of every new medication since.
Seems strange that the meds would trigger the psychosis… they’re anti psychosis meds and meant to stop it.
On Olanzapine, you can expect a complete absence of positive symptoms from your thought and mood disorders. You can also expect a weight gain of about 50 to 75 pounds if not more.
Overall, I think this medication s-cks.
I gained 50 pounds in less than a year on it. It knocked out the psychosis but made me very tired all the time. It also gave me akathisia but artane took care of that. I take abilify now, though. The akathisia on abilify is way worse but artane totally knocks it out.
I almost wish i hadn’t asked now :’) horrified but thanks for the input
thanks for the reply. i’m hoping it’s a temporary med, hopefully wont have time to hit me with the weight gain. you people are harbingers of doom lol. Gonna stay positive and ignore the fact i will get fat.
Not these ones. amphetamine induced. Was on adderall for the last five years and it’s apparently done a fair bit of damage. Who knows really. mightve happened anyway, just needed a push
Once you’re on a med they’re hard to stop or change. If you have the option I’d suggest trying a different anti psychotic and see if that works. Most likely olanzapine will make you fat.
Yes so i’ve heard lol I don’t have a choice. It was for immediate effects, not long term i don’t believe. I don’t think a couple weeks will hurt too much.
@Hanna_Foxx Wanna vent about your Zyprexa?
If you can keep yourself from eating whenever you feel hungry, you can keep off the majority of the weight gain, IF YOUR BODY IS INCLINED TO DO SO. I never gained a ton of weight on it until I started taking it with risperidone, and then I gained a little more weight but was still around 180-185 lbs. I didn’t balloon up to 250-260 lbs till I quit smoking, which happened to be while I was still taking both olanzipine and risperidone, though I quit the olanzipine 2 weeks later. Damage was done though, in those two weeks I gained at least 30-40 pounds.
Seriously, it’s not a terrible med, just don’t drink on it and whenever you’re hungry have a glass of water or milk.
Olanzapine works really, really well for me. It’s far better for me than the other two I’ve tried. Namely risperdal and abilify.
I gained most of my weight on risperdal but as always it’s important to eat right and exercise. It really is a catch 22 when your coming out of psychosis as you aren’t geared up to do either. ( pun intended! )
We are all different and the only way to go is to try it and see if you get better symptom control! A good shrink can aid that game as they often have an inclining of what may work!